Alert archive / Indiana / River Flood Warnings in 2016

River Flood Warning 118, NWS Indianapolis, IN

April 28, 2016Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 28, 2016, 11:46 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Apr 28, 2016, 11:49 PM EDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Apr 28, 2016, 11:46 AM EDT (15:46 UTC)
In effect from
Apr 28, 2016, 11:49 PM EDT
Expired
May 1, 2016, 2:00 AM EDT
In force
50 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Indianapolis radar (KIND), 90 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 12.68 ft at Apr 29, 2016, 12:00 PM EDT.

actionminormoderate5101504/2804/2904/3005/0105/02
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

617 
WGUS43 KIND 281546
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 AM EDT THU APR 28 2016

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in southern Indiana...

  East Fork White River...Muscatatuck River...White River...

.Lowland flooding will develop along portions of the East Fork White
... Muscatatuck and White Rivers in southern Indiana.  Flooding will
begin this evening and continue in southwest Indiana into the first
week of May.  At this time flood crests are expected to be lower than
those of middle April.

Rains of 1 to more than 2 inches fell along and south of the I-70 in
central and southern Indiana from Tuesday evening through late
Thursday morning.  Additional rainfall of around an inch could fall
during the weekend.  This rain could cause slightly higher crests and
prolong lowland flooding.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-291546-
/O.NEW.KIND.FL.W.0118.160429T0349Z-160501T0600Z/
/SERI3.1.ER.160429T0349Z.160429T1800Z.160430T1800Z.NO/
1146 AM EDT THU APR 28 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River at Seymour.
* from this evening to late Saturday night.
* At 10:45 AM Thursday the stage was 9.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 13.2 feet by tomorrow early afternoon.  The river will fall
  below flood stage by Saturday early afternoon.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-291545-
/O.NEW.KIND.FL.W.0119.160501T1200Z-160503T0959Z/
/BEDI3.1.ER.160501T1200Z.160502T0600Z.160502T2159Z.NO/
1146 AM EDT THU APR 28 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River near Rivervale.
* from Sunday morning to late Monday night.
* At 10:30 AM Thursday the stage was 12.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 20.5 feet by early Monday morning.  The river will 
  fall below flood stage by Monday afternoon.
* At 20.5 feet...Lawrenceport Road just east of Lawrenceport and on 
  the south side of river begins to flood around this level.  By 22 
  feet this road is impassable.  During typical floods in this 
  area...this portion of the road can be flooded by 5 to more than 10
  feet of water.  During the January 2005 flood...this area would 
  have been near the "bottom" of the river...underwater by nearly 17 
  feet.  In the great March 1913 flood...more than 25 feet of water 
  would have covered this location.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC071-093-175-291545-
/O.NEW.KIND.FL.W.0120.160430T0533Z-160507T2000Z/
/WHLI3.1.ER.160430T0533Z.160501T0600Z.160507T1400Z.NO/
1146 AM EDT THU APR 28 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Muscatatuck River at Wheeler Hollow.
* from late Friday night to Saturday May 07.
* At 10:36 AM Thursday the stage was 12.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 20.5 feet by early Sunday morning.  The 
  river will fall below flood stage by late Saturday morning.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

INC027-055-083-291545-
/O.NEW.KIND.FL.W.0121.160501T0600Z-160501T1800Z/
/ELLI3.1.ER.160501T0600Z.160501T0600Z.160501T0600Z.NO/
1146 AM EDT THU APR 28 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Elliston.
* from late Saturday night to Sunday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.0 
  feet early Sunday morning.
* At 18.0 feet...River approaching River Road north of CR 150 W in 
  Greene County.  Some low lying agricultural land begins to flood.

&&

LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
      3908 8694 3912 8692             

$$

INC027-051-083-125-291545-
/O.NEW.KIND.FL.W.0122.160501T2230Z-160503T0800Z/
/FREI3.1.ER.160501T2230Z.160502T0600Z.160502T2000Z.NO/
1146 AM EDT THU APR 28 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Edwardsport.
* from Sunday evening to late Monday night.
* At  7:00 AM Thursday the stage was 12.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* At 15.0 feet...Flooding of low agricultural fields begin.  Daviess 
  CR 375 WN and North River Rd in Knox County located inside the 
  levees are flooded.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

ILC185-INC027-051-083-125-291545-
/O.NEW.KIND.FL.W.0123.160429T0632Z-160505T1536Z/
/PTRI3.1.ER.160429T0632Z.160430T1200Z.160505T0336Z.NO/
1146 AM EDT THU APR 28 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Petersburg.
* from late tonight to Thursday May 05.
* At 10:30 AM Thursday the stage was 12.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 18.2 feet by Saturday early afternoon.  
  The river will fall below flood stage by Wednesday before midnight.
* At 18.0 feet...Lowland flooding begins to flood several Pike County 
  roads.  Many of the following county roads begin to flood around 
  this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
  Pike county road subject to flooding west of SR 57 include...CR 250
  W...CR 400W...CR 675N...CR 700 N...CR  1000w...CR 900W...CR 700W 
  and CR 775W.

&&

LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
      3851 8744 3850 8729 3852 8722   

$$

ILC185-INC051-083-291545-
/O.NEW.KIND.FL.W.0124.160429T2200Z-160506T1400Z/
/HAZI3.1.ER.160429T2200Z.160501T0600Z.160506T0200Z.NO/
1046 AM CDT THU APR 28 2016

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Hazleton.
* from Friday evening to Friday May 06.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.1 
  feet early Sunday morning.
* At 19.0 feet...Flood waters cover the Hazleton softball field. 
  Pottsville Road is underwater and impassable.

&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$
2 follow-up statements
351 
WGUS83 KIND 291432
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1032 AM EDT FRI APR 29 2016

...A Flood Warning continues for portions of the following rivers in 
Indiana...

  East Fork White River...Muscatatuck River...Wabash River...White 
  River...


.Additional lowland river flooding will develop during the early days
of May in southern Indiana.  Flooding will not be as extensive or as
high as flood waters seen during the middle of April.  Flooding will
persist from a few days to a week in southwest Indiana.

Rivers in southern Indiana were approaching bankfull levels late
Friday morning.  Much of east central Illinois and central Indiana
will receive an inch or more of rainfall during the weekend.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC071-093-175-301432-
/O.EXT.KIND.FL.W.0118.000000T0000Z-160504T1400Z/
/SERI3.1.ER.160429T0655Z.160430T0000Z.160504T0200Z.NO/
1032 AM EDT FRI APR 29 2016

The Flood Warning continues for
  The East Fork White River at Seymour.
* until Wednesday morning.
* At  8:45 AM Friday the stage was 12.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.4 feet by this
  evening. The river will fall below flood stage Tuesday before 
  midnight.
* At 13.5 feet...Lowland flood continues. Jackson County Road 700 E 
  begins to flood.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-301431-
/O.EXT.KIND.FL.W.0119.160502T0600Z-160504T0600Z/
/BEDI3.1.ER.160502T0600Z.160502T1800Z.160503T1800Z.NO/
1032 AM EDT FRI APR 29 2016

The Flood Warning continues for
  The East Fork White River near Rivervale.
* from late Sunday night to late Tuesday night.
* At  9:30 AM Friday the stage was 14.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 20.2 feet by Monday early afternoon.  The 
  river will fall below flood stage by Tuesday early afternoon.
* At 20.0 feet...Lowest agricultural lands begin to flood near 
  Rivervale.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

INC071-093-175-301431-
/O.EXT.KIND.FL.W.0120.160430T0710Z-000000T0000Z/
/WHLI3.1.ER.160430T0710Z.160501T1200Z.000000T0000Z.NO/
1032 AM EDT FRI APR 29 2016

The Flood Warning continues for
  The Muscatatuck River at Wheeler Hollow.
* from late tonight until further notice.
* At 10:36 AM Thursday the stage was 12.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 20.5 feet by Sunday morning. additional rises are 
  possible thereafter.
* At 20.0 feet...High water is noticed along the river.  Flood waters 
  in a few backyards.  A few roads are flooded.

&&

LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
      3873 8605 3874 8591             

$$

INC027-055-083-301431-
/O.EXT.KIND.FL.W.0121.160503T0300Z-160505T0600Z/
/ELLI3.1.ER.160503T0300Z.160503T1800Z.160504T1800Z.NO/
1032 AM EDT FRI APR 29 2016

The Flood Warning continues for
  The White River at Elliston.
* from Monday evening to late Wednesday night.
* At  8:50 AM Friday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* At 18.0 feet...River approaching River Road north of CR 150 W in 
  Greene County.  Some low lying agricultural land begins to flood.

&&

LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
      3908 8694 3912 8692             

$$

INC027-051-083-125-301431-
/O.EXT.KIND.FL.W.0122.160501T0000Z-160506T1800Z/
/FREI3.1.ER.160501T0000Z.160501T1200Z.160506T0600Z.NO/
1032 AM EDT FRI APR 29 2016

The Flood Warning continues for
  The White River at Edwardsport.
* from Saturday evening to Friday May 06.
* At  7:00 AM Friday the stage was 13.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* At 16.0 feet...Old Vincennes Road and residential property in this 
  area begin to flood.  Flooding of low agricultural fields occurs 
  along portions of the river.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

ILC185-INC027-051-083-125-301431-
/O.EXT.KIND.FL.W.0123.000000T0000Z-160508T1600Z/
/PTRI3.1.ER.160430T0215Z.160504T1200Z.160508T0400Z.NO/
1032 AM EDT FRI APR 29 2016

The Flood Warning continues for
  The White River at Petersburg.
* until Sunday May 08.
* At  9:30 AM Friday the stage was 14.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 18.8 feet by Wednesday early afternoon.  The river will 
  fall below flood stage by early Sunday morning.
* At 19.0 feet...Low bottomlands flood and flooding begins on higher 
  bottomlands.  State Road 257 may begin to flood if Shoals gage 
  reading is over 17 feet.  Private levees may be overtopped in many 
  cases.

&&

LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
      3851 8744 3850 8729 3852 8722   

$$

ILC185-INC051-083-301431-
/O.EXT.KIND.FL.W.0124.160430T1103Z-160509T1200Z/
/HAZI3.1.ER.160430T1103Z.160505T0000Z.160509T0000Z.NO/
932 AM CDT FRI APR 29 2016

The Flood Warning continues for
  The White River at Hazleton.
* from Saturday morning to Monday May 09.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.1 
  feet Wednesday evening.
* At 19.0 feet...Flood waters cover the Hazleton softball field. 
  Pottsville Road is underwater and impassable.

&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$

ILC033-101-INC083-153-301431-
/O.CON.KIND.FL.W.0125.160502T0815Z-160505T1800Z/
/HUTI2.1.ER.160502T0815Z.160504T0600Z.160505T0600Z.NO/
932 AM CDT FRI APR 29 2016

The Flood Warning continues for
  The Wabash River at Hutsonville Legacy Power Plant Site.
* from late Sunday night to Thursday afternoon.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.8 
  feet early Wednesday morning.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-301431-
/O.CON.KIND.FL.W.0126.160502T1200Z-160505T2136Z/
/RVTI3.1.ER.160502T1200Z.160503T0000Z.160505T0936Z.NO/
1032 AM EDT FRI APR 29 2016

The Flood Warning continues for
  The Wabash River at Riverton.
* from Monday morning to Thursday afternoon.
* At 10:00 AM Friday the stage was 11.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 15.9 feet by Monday evening.  The river will fall 
  below flood stage by Thursday morning.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  Slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$

ILC047-059-185-193-INC051-083-129-301431-
/O.CON.KIND.FL.W.0127.160502T0430Z-160509T0100Z/
/MCRI2.1.ER.160502T0430Z.160506T0600Z.160508T1300Z.NO/
932 AM CDT FRI APR 29 2016

The Flood Warning continues for
  The Wabash River at Mount Carmel.
* from late Sunday night to Sunday May 08.
* At  8:45 AM Friday the stage was 13.7 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday before midnight and 
  continue to rise to near 20.9 feet by early Friday morning.  The 
  river will fall below flood stage by Sunday morning.
* At 21.0 feet...River Road in the Mount Carmel, Illinois area begins 
  to flood.  Lowland flooding in progress.  A few local river roads 
  are closed by high water.  

&&

LAT...LON 3847 8777 3827 8800 3822 8800 3822 8794
      3828 8781 3846 8765             

$$
667 
WGUS83 KIND 301739
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
139 PM EDT SAT APR 30 2016

...The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  East Fork White River...

.The East Fork White River at Seymour and near Rivervale is expected
to remain below flood stage. Therefore, the warnings have been
cancelled.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.

INC071-093-175-301809-
/O.CAN.KIND.FL.W.0118.000000T0000Z-160504T1400Z/
/SERI3.1.ER.160429T0655Z.160429T1845Z.160430T0906Z.NO/
139 PM EDT SAT APR 30 2016

The Flood Warning is cancelled for
  The East Fork White River at Seymour.
* At 12:45 PM Saturday the stage was 11.3 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at  5:06 AM Saturday.
* Forecast...The river will continue to fall to 10.5 feet by tomorrow
  morning.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC093-101-301809-
/O.CAN.KIND.FL.W.0119.000000T0000Z-160504T0600Z/
/BEDI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
139 PM EDT SAT APR 30 2016

The Flood Warning is cancelled for
  The East Fork White River near Rivervale.
* At 12:30 PM Saturday the stage was 15.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 19.0 feet 
  early Wednesday morning.

&&

LAT...LON 3880 8618 3878 8631 3882 8643 3877 8646
      3872 8631 3878 8613             

$$

LEE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 10:20 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 28, 10:20 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 AM EDT THU APR 28 2016

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 323 AM EDT THU APR 28 2016

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY AS A
FRONTAL BOUNDARY AND LOW PRESSURE MOVE THROUGH THE REGION. WEAK HIGH
PRESSURE WILL BRING A BRIEF RESPITE FROM THE UNSETTLED WEATHER FOR
FRIDAY...BUT WET CONDITIONS RETURN FOR MUCH OF THE WEEKEND AS LOW
PRESSURE TRACKS THROUGH THE OHIO VALLEY. DRY WEATHER WITH COOLER
THAN NORMAL TEMPERATURES ARE EXPECTED THROUGH MOST OF THE FIRST HALF
OF NEXT WEEK. A COLD FRONT WILL PROVIDE THE NEXT CHANCE FOR RAIN AND
STORMS NEXT WEDNESDAY.

&&

.NEAR TERM /THIS AFTERNOON/...

ISSUED AT 952 AM EDT THU APR 28 2016

RADAR THIS MORNING SHOWS AN AREA OF SHOWERS OVER WESTERN OHIO THAT
HAS JUST EXITED CENTRAL INDIANA. SURFACE ANALYSIS SHOWS A FRONTAL
BOUNDARY LINGERING ACROSS THE SOUTHERN PARTS OF THE FORECAST
AREA...AND A LOW PRESSURE CENTER WAS FOUND ACROSS IOWA. COOL NE
FLOW WAS FOUND ACROSS THE NORTHEAST PARTS OF THE FORECAST
AREA...WHILE WARMER AND MOIST SOUTHERLY WINDS WERE FOUND ACROSS
THE FAR SOUTH.

FORECAST SOUNDINGS TODAY INDICATE CONVECTIVE TEMPS IN THE UPPER
60S. GIVEN THE BOUNDARY IN PLACE ALONG WITH DAYTIME
HEATING...SHOWERS AND ISOLATED TSRA ARE EXPECTED TO DEVELOP BY
AFTERNOON. FORECAST SOUNDINGS SUPPORT THIS...SHOWING STEEP LAPSE
RATES THIS AFTERNOON WITH OVER 1200 J/KG OF CAPE...BEFORE MID
LEVEL CAPPING ARRIVES BY 00Z. FURTHERMORE SUPPORT IS EXPECTED AS
THE SURFACE LOW IS EXPECTED TO SLOWLY AND BROADLY PROPAGATE ACROSS
THE ILLINOIS AND INDIANA TODAY...SHIFTING WINDS TO THE NORTHWEST
AND PUSHING THE FRONTAL BOUNDARY SLIGHTLY FARTHER SOUTH TONIGHT.
THUS HAVE TRENDED TOWARD A DRY FORECAST FOR THE NEXT 1-2
HOURS...BUT THEN BEGIN RAMPING UP POPS AS CONVECTIVE TEMPS ARE
REACHED IN THE AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
ISSUED AT 323 AM EDT THU APR 28 2016

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES RETURNING LATE FRIDAY
NIGHT INTO SATURDAY AS A NEW STORM SYSTEM IMPACTS THE OHIO VALLEY.

ISOLATED SHOWERS AND STORMS WILL LINGER OVER NORTHERN COUNTIES
THROUGH THE EVENING AS THE REMNANT SURFACE WAVE DEPARTS OFF TO THE
EAST. TAIL END OF THE BOUNDARY WILL HANG BACK AS WELL INTO THE
OVERNIGHT AND WITH WEAK FORCING ALOFT PERSISTING AS AN UPPER WAVE
TRACKS ACROSS THE GREAT LAKES...MAY SEE A FEW LIGHT SHOWERS IN THE
NORTH OVERNIGHT BEFORE ENDING.

WEAK SURFACE HIGH PRESSURE AND RIDGING ALOFT WILL BUILD IN EARLY
FRIDAY WITH A BRIEF PERIOD OF DRY WEATHER FOR THE OHIO VALLEY. MODEL
SOUNDINGS CONTINUE TO ADVERTISE A SHALLOW INVERSION DEVELOPING
DURING THE PREDAWN HOURS FRIDAY OVER THE NORTHERN HALF OF THE
FORECAST AREA LINGERING THROUGH THE MORNING. THIS WILL LIKELY
MANIFEST AS A LOW STRATUS DECK THAT WILL NOT MIX OUT UNTIL CLOSER TO
MIDDAY AS THE INVERSION WEAKENS. WILL START OUT THESE AREAS MOSTLY
CLOUDY...BUT EXPECT INCREASING SUNSHINE INTO THE AFTERNOON HOURS.

MID AND HIGH LEVEL CLOUDS WILL BE ON THE INCREASE BY LATE DAY IN
ADVANCE OF AN AREA OF LOW PRESSURE DEVELOPING OVER THE SOUTHERN
PLAINS. MODEL CONSENSUS HAS TRANSITIONED BACK TO A FASTER ARRIVAL OF
DEEPER MOISTURE INTO THE REGION AHEAD OF A FRONTAL BOUNDARY THAT
WILL ALIGN NEAR THE OHIO RIVER BY SATURDAY MORNING. AFTER A DRY
EVENING FRIDAY...ISENTROPIC LIFT WILL INCREASE QUICKLY AFTER 06Z
SATURDAY AS A 45KT 850MB LOW LEVEL JET NOSES INTO THE LOWER OHIO
VALLEY. SHOULD SEE SHOWERS EXPAND IN COVERAGE FROM THE SOUTHWEST IN
THE PREDAWN HOURS...ENCOMPASSING THE ENTIRE FORECAST AREA BY MID
MORNING AND MAKING FOR A VERY WET AND COOL SATURDAY. WILL INCREASE
POPS TO CATEGORICAL FOR SATURDAY AS THE WARM FRONT LIFTS NORTH INTO
THE REGION. EXPECT EMBEDDED THUNDER AS WELL WITH PLENTY OF ELEVATED
INSTABILITY. RAIN AND THUNDERSTORMS WILL CONTINUE SATURDAY NIGHT
WITH THE FRONT ACROSS CENTRAL INDIANA AND A SURFACE WAVE TRACKING
INTO THE REGION FROM THE WEST.

TEMPS...TRENDED TOWARDS THE WARMER MET GUIDANCE FOR HIGHS FRIDAY AS
TEMPS LIKELY TO RISE INTO THE MID AND UPPER 60S OVER MUCH OF THE
FORECAST AREA. WIDESPREAD RAIN AND A RAW EASTERLY FLOW NORTH OF THE
WARM FRONT SUPPORTS GOING COOLER FOR SATURDAY...AND HAVE DROPPED
HIGHS BACK INTO THE LOWER AND MID 60S. CERTAINLY PLAUSIBLE THAT MAY
NEED TO DROP TEMPS EVEN FURTHER AS THE SIGNS ARE THERE FOR TEMPS TO
REMAIN IN THE 50S...ESPECIALLY NORTH OF I-70. UTILIZED A MODEL
BLEND FOR LOWS THROUGH THE PERIOD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ISSUED AT 241 AM EDT THU APR 28 2016

MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS ACCEPTED
FOR MOST ITEMS.

ONE UPPER LOW WILL MOVE THROUGH THE AREA EARLY IN THE PERIOD KEEPING
THE CHANCES FOR RAIN IN THE FORECAST. AFTER A BRIEF BREAK
TUESDAY...AN UPPER TROUGH WILL DEEPEN ACROSS THE AREA AND ANOTHER
COLD FRONT WILL MOVE THROUGH MID-WEEK. THIS WILL BRING AN ADDITIONAL
CHANCE FOR RAIN.

TEMPERATURES WILL REMAIN NEAR TO BELOW AVERAGE THROUGH THE PERIOD.

THE MODELS HAVE BEEN STRUGGLING WITH THE DETAILS OF THIS SETUP WITH
EACH RUN...SO CONFIDENCE IS LOWER THAN AVERAGE...ESPECIALLY IN LATER
PERIODS.

&&

.AVIATION /DISCUSSION FOR THE 281500Z TAF ISSUANCE/...
ISSUED AT 1020 AM EDT THU APR 28 2016

CEILINGS EXPECTED TO BE VARIABLE THROUGHOUT THE REST OF THE MORNING
AND EARLY AFTERNOON WITH A RELATIVELY STATIONARY BOUNDARY ACROSS THE
AREA. UPDATED CURRENT CONDITIONS AND THE NEXT FEW HOURS TO BETTER
MATCH OBS AND SATELLITE LOOP. PREVIOUS DISCUSSION FOLLOWS...

IFR CONDITIONS WILL GIVE WAY TO VFR BY LATE AFTERNOON...BUT
MVFR OR WORSE LIKELY AGAIN OVERNIGHT.

LOW CONFIDENCE FORECAST THIS MORNING AS A BOUNDARY REMAINS ACROSS
CENTRAL INDIANA. CEILINGS CHANGE FROM IFR TO VFR WITHIN SHORT
DISTANCES...AND THE BOUNDARY IS EXPECTED TO MEANDER ACROSS THE AREA
THROUGH MUCH OF THE DAY BEFORE MOVING OUT LATER THIS AFTERNOON.

PLAYED THINGS PESSIMISTIC AND KEPT IFR AROUND FOR SEVERAL
HOURS...THEN GRADUALLY RAISING CEILINGS. CEILINGS WILL LIKELY LOWER
AGAIN OVERNIGHT TONIGHT THOUGH.

CURRENT CONVECTION SHOULD BE OUT OF THE SITES BY VALID TIME...BUT
SCATTERED CONVECTION WILL REDEVELOP TODAY. HOWEVER...AT THE MOMENT
FEEL THAT THE COMBINATION OF SCATTERED COVERAGE AND LOW CONFIDENCE
PRECLUDE MENTION IN TAFS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...RYAN
NEAR TERM...PUMA
SHORT TERM...RYAN
LONG TERM...50
AVIATION...50/CP
Hazardous weather outlook, Apr 28, 3:39 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 AM EDT THU APR 28 2016

INZ021-028>031-035>049-051>057-060>065-067>072-291000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
339 AM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS.

HAZARDS: HAIL...LIGHTNING...HEAVY RAIN...GUSTY WINDS.

TIMING: ANYTIME THROUGH THIS EVENING...BUT GREATEST COVERAGE
LIKELY PRIOR TO DAYBREAK THEN AGAIN THIS AFTERNOON AND EARLY
EVENING.

DISCUSSION: A FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION
TODAY. AS LOW PRESSURE TRACKS ALONG IT...EXPECT ISOLATED TO
SCATTERED STORMS TO REDEVELOP THIS AFTERNOON...ENDING TONIGHT AS
THE LOW MOVES AWAY TO THE EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY SATURDAY AND
SUNDAY...THEN AGAIN NEXT WEDNESDAY. CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY RAINFALL ARE THREATS FROM ANY THUNDERSTORM.

DISCUSSION: LOW PRESSURE WILL TRACK INTO THE REGION OVER THE
WEEKEND WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED
THUNDERSTORMS. THE ARRIVAL OF A COLD FRONT BY THE MIDDLE OF NEXT
WEEK WILL THEN BRING THE NEXT CHANCE FOR SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:50 AM EDTSpecial Weather StatementINDWarren40 min
Apr 28, 11:46 AM EDTRiver Flood WarningINDLawrence, Martin5 days
Apr 28, 11:46 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington9 days
Apr 28, 11:46 AM EDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Apr 28, 11:46 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike7 days
Apr 28, 11:46 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Apr 28, 11:46 AM EDTRiver Flood WarningINDGibson, Knox9 days
Apr 28, 3:26 PM EDTTornado Warning Tornado observedINDBoone, Hamilton19 min
Apr 28, 3:39 PM EDTSevere Thunderstorm WarningINDRush36 min
Apr 28, 3:44 PM EDTTornado WarningINDRush31 min
Apr 28, 3:51 PM EDTSevere Thunderstorm WarningINDHenry, Randolph39 min

Nearby

River Flood Warnings in Indiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.